Indiana, 2010Damaging Winds in Indiana, June 15, 2010
June 15, 2010 · NWS PAH · 5 events in 5 counties and zones
Clusters of thunderstorms developed along a cold front as it moved east across the Mississippi Valley. As the atmosphere became very unstable due to daytime heating and hot south winds, the clusters evolved into a well-organized mesoscale convective system during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $139,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of thunderstorms developed along a cold front as it moved east across the Mississippi Valley. As the atmosphere became very unstable due to daytime heating and hot south winds, the clusters evolved into a well-organized mesoscale convective system during the afternoon. Numerous reports of damaging winds accompanied storms within the complex as it moved southeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 15, 2:56 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 15, 2:56 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT TUE JUN 15 2010
.UPDATE...
UPDATED PUBLIC DISCUSSION FOR SHORT MESOSCALE UPDATE. ALSO UPDATED
AVIATION SECTION.
&&
.DISCUSSION...
GIVEN SEVERE WIND GUSTS (REPORTED 70 MPH FROM KCGI ASOS) AND
REPORTS OF DAMAGE ACROSS THE AREA DUE TO THE ONGOING
STORMS...WENT AHEAD AND LOCALLY EXTENDED THE SEVERE THUNDERSTORM
WATCH TO INCLUDE ALL OF SOUTHERN ILLINOIS AND MOST OF WEST
KENTUCKY. WIND GUSTS OF 60 TO 70 MPH ARE LOOKING MORE AND MORE
LIKELY WITH THE STRONGER STORMS. DAMAGE SO FAR HAS CONSISTED OF
POWER POLES AND TREES DOWN AS WELL AS SOME STRUCTURAL DAMAGE.
PREVIOUS DISCUSSION...(SENT AT 106 PM CDT)
MID LEVEL CIRCULATION SEEN ON SATELLITE AND RADAR MOSAIC /
PROFILER OVERLAY...MOVING INTO NW MISSOURI WITH A SHARP INCREASE
IN CONVECTION NOTED FROM ECNTRL ILLINOIS INTO SOUTHEAST MISSOURI.
SVR WATCH IS ONGOING THROUGH 9 PM AND INCLUDES OUR NORTHERN
COUNTIES. PROSPECT FOR SVR IS A TAD HIGHER TODAY WITH SLIGHTLY
BETTER FLOW ALOFT AND COOLER TEMPS ALOFT ALLOWING FOR STEEPER
LAPSE RATES. WIND SHOULD BE THE MAIN THREAT...BUT SOME HAIL IS
POSSIBLE TOO. PARENT UPPER SYSTEM WILL MOVE INTO THE GREAT LAKES
REGION BY 12Z WEDNESDAY WHILE A WEAK SLOW MOVING FRONTAL BOUNDARY
PUSHES INTO THE AREA. WILL TRANSLATE BEST POPS EAST WITH TIME
TONIGHT...THEN SUPRESS THEM TO OUR SOUTHERN MOST COUNTIES
WEDNESDAY...WITH MOST OF THE AREA DRY AS THE FRONT MAKES EVEN
FARTHER SOUTHWARD PROGRESS.
THE RIDGE WILL REMAIN PROMINENT ACROSS THE SOUTHERN/SOUTHEAST STATES
LATE WEEK THROUGH EARLY NEXT WEEK. KEPT SLIGHT CHANCE OF DIURNAL
CONVECTION GOING THROUGH SUNDAY...THEN DRY AFTER THAT...THOUGH LITTLE
CHANGE IN AIRMASS MEANS ISOLD TSRA MAY BE POSSIBLE EVEN THEN. TOO
FAR OUT TO TELL AT THIS TIME. AFTER A SUBTLE DOWN TICK IN TEMPS AND
DEW POINTS NEXT 48 HOURS...WILL RETURN TO HOT AND HUMID CONDITIONS
FRIDAY ON THROUGH THE WEEKEND AND INTO NEXT WEEK. STAYED VERY CLOSE
TO HPC GUIDANCE IN THE LONG TERM. IN THE SHORT TERM...USED A BLEND
OF GFS AND NAM MOS NUMBERS FOR MAXS AND MINS.
.AVIATION... SHRA/TSTM DEVELOPMENT IS EXPECTED THROUGH THE
AFTERNOON...AND INCLUDED CB AT ALL TAF SITES. ADDED A TEMPO GROUP
AT KCGI GIVEN CURRENT RADAR TRENDS. CONVECTION SHOULD TAPER OFF BY
00Z...WITH VFR CONDITIONS EXPECTED OVERNIGHT. AREAS THAT RECEIVE
PRECIP MAY SEE SOME MVFR FOG AFTER 06Z...BUT WILL NOT INCLUDE THAT
UNTIL WE SEE WHAT SITES HAVE ACTIVITY THIS AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 15, 4:14 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT TUE JUN 15 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
414 PM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
THE ENTIRE QUAD STATE AREA IS UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS...WITH A MODERATE RISK ACROSS MOST OF SOUTHERN
ILLINOIS...ALL OF SOUTHWEST INDIANA AND A SMALL PART OF NORTHERN
KENTUCKY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE LIKELY THIS
AFTERNOON AND INTO TONIGHT. SEVERE STORMS CAPABLE OF STRONG WINDS
OF 60 TO 70 MPH AND MARGINALLY SEVERE HAIL WILL BE POSSIBLE.
MOVEMENT OF THE ACTIVITY WILL BE NORTHEAST AROUND 40 MPH. LOCALLY
HEAVY RAIN WILL ALSO BE LIKELY...ALONG WITH VERY FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SMALL CHANCE OF THUNDERSTORMS NEAR THE TENNESSEE AND
ARKANSAS BORDERS WITH MISSOURI AND KENTUCKY WEDNESDAY. THEN A DAILY
CHANCE OF STORMS EXISTS THURSDAY ON THROUGH THE WEEKEND. A BRIEF
PULSE SEVERE STORM CANNOT BE RULED OUT...BUT MOST OF THE ACTIVITY
SHOULD BE NON SEVERE.
HOT AND HUMID WEATHER WILL PREVAIL FROM FRIDAY AND THIS WEEKEND ON
INTO THE FIRST PART OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 15, 3:16 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
06/15/2010 M61 MPH CAPE GIRARDEAU MO ASOS
&&
JAYSONWLocal storm report, Jun 15, 3:27 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
327 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG W VIENNA 37.41N 88.89W
06/15/2010 JOHNSON IL EMERGENCY MNGR
REPORTS OF SEVREAL TREES DOWN IN CYPRESS AND WEST VIENNA
&&
JAYSONWLocal storm report, Jun 15, 3:37 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
337 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST DU QUOIN 38.00N 89.24W
06/15/2010 M66 MPH PERRY IL LAW ENFORCEMENT
SUNSET MEMORIAL PARK CEMETARY ON U.S. 51 NORTH OF DU
QUOIN
&&
JAYSONWLocal storm report, Jun 15, 3:41 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
341 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG W VIENNA 37.41N 88.89W
06/15/2010 JOHNSON IL TRAINED SPOTTER
TREES DOWN NEAR 37 SOUTH AND HOUND DOG RIDGE ROAD NORTH
OF CYPRESS.
&&
JAYSONWLocal storm report, Jun 15, 3:53 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
353 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 4 NW GALATIA 37.88N 88.67W
06/15/2010 SALINE IL EMERGENCY MNGR
TREES DOWN
&&
JAYSONWLocal storm report, Jun 15, 4:24 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG LA CENTER 37.07N 88.97W
06/15/2010 BALLARD KY LAW ENFORCEMENT
TREES REPORTED DOWN OVER CITY STREET AND REPORTS OF
MARBLE SIZED HAIL
&&
JAYSONWThunderstorm Wind, Pike
- When
- June 15, 4:27 PM EST
- Where
- Pike County, Petersburg to Winslow
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.500, -87.280
Trees were blown down in Winslow and Petersburg.
Thunderstorm Wind, Posey
- When
- June 15, 3:39 PM CST
- Where
- Posey County, 3 mi W of Poseyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.170, -87.835
Tree limbs at least six inches in diameter were down.
Thunderstorm Wind, Gibson
- When
- June 15, 3:45 PM CST to 4:00 PM CST
- Where
- Gibson County, 4 mi W of Owensville to Princeton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 38.270, -87.754
Widespread damage occurred throughout Princeton, where two windows were blown out of the county courthouse. Numerous trees and power lines were blown down. Between 30 and 50 trees were blown down from west of Owensville to Princeton. The damage was more in pockets than continual. At a radio station on U.S. Highway 41 at State Route 64 on the west side of Princeton, a wind gust to 60 mph was measured as the power went out. Wind gusts were estimated near 70 mph after the power went out in Princeton. A trained spotter in the west part of Fort Branch measured a wind gust to 60 mph.
Thunderstorm Wind, Vanderburgh
- When
- June 15, 4:10 PM CST to 4:25 PM CST
- Where
- Vanderburgh County, Mc Cutchanville to Evansville
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.070, -87.530
In Evansville, two people were injured when a tree fell on the bedroom, hallway, and living room of a house. Both were transported to a hospital with non life-threatening injuries. One suffered a head injury, and the other had a neck injury. Both injured people were attempting to leave the house through the front door when the tree landed on the home. They exited through the back door after being injured. The structural damage to the house was moderate to major. Elsewhere, there were numerous reports of utility lines blown down in McCutchanville. A trampoline blew in front of cars on the Lloyd Expressway in Evansville. Trained spotters estimated wind gusts near 60 mph in Evansville.
Thunderstorm Wind, Spencer
- When
- June 15, 4:58 PM CST
- Where
- Spencer County, Rockport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.880, -87.050
Tree limbs were blown down. A trained spotter estimated sustained winds around 40 mph with peak gusts near 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234192, 234211, 234168, 234172, 234173.